Alert archive / Michigan / Beach Hazards Statements in 2018
Beach Hazards Statement 14, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Aug 31, 2018, 3:54 PM EDT for 4 counties in Michigan. It took effect at Aug 31, 2018, 8:00 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2018, 3:54 PM EDT (19:54 UTC)
- In effect from
- Aug 31, 2018, 8:00 PM EDT
- Expired
- Sep 1, 2018, 3:02 PM EDT
- In force
- 19 hr
- Issued by
- NWS Grand Rapids, MI
Counties Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 87 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
916 WHUS43 KGRR 311954 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 354 PM EDT Fri Aug 31 2018 MIZ037-043-050-010400- /O.NEW.KGRR.BH.S.0014.180901T0000Z-180902T0000Z/ Mason-Oceana-Muskegon- 354 PM EDT Fri Aug 31 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SATURDAY EVENING... The National Weather Service in Grand Rapids has issued a Beach Hazards Statement...which is in effect from 8 PM EDT this evening through Saturday evening. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED * LOCATION...BEACHES FROM Grand Haven or MANISTEE * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... South Beach in South Haven... Grand Haven State park... Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...South winds of 15 to 25 mph will build waves to 3 to 5 feet feet. This will result in strong longshore currents and structural currents on the south side of piers and breakwaters. Those will be the most dangerous locations to swim. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
5 follow-up statements
857 WHUS43 KGRR 312249 CCA CFWGRR LAKESHORE HAZARD MESSAGE...CORRECTED National Weather Service GRAND RAPIDS MI 649 PM EDT Fri Aug 31 2018 MIZ037-043-050-010400- /O.COR.KGRR.BH.S.0014.180901T0000Z-180902T0000Z/ Mason-Oceana-Muskegon- 649 PM EDT Fri Aug 31 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SATURDAY EVENING... The National Weather Service in Grand Rapids has issued a Beach Hazards Statement...which is in effect from 8 PM EDT this evening through Saturday evening. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM MUSKEGON TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...South winds of 15 to 25 mph will build waves to 3 to 5 feet. This will result in strong longshore currents and structural currents on the south side of piers and breakwaters. Those will be the most dangerous locations to swim. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
715 WHUS43 KGRR 010141 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 941 PM EDT Fri Aug 31 2018 MIZ056-010945- /O.EXA.KGRR.BH.S.0014.000000T0000Z-180902T0000Z/ Ottawa- 941 PM EDT Fri Aug 31 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING... The National Weather Service in Grand Rapids has issued a Beach Hazards Statement...which is in effect through Saturday evening. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM NORTH OF HOLLAND TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... Grand Haven State Park... and Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...South winds of 15 to 25 mph will build waves to 3 to 5 feet. This will result in strong longshore currents and structural currents on the south side of piers and breakwaters. Those will be the most dangerous locations to swim. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ MIZ037-043-050-010945- /O.CON.KGRR.BH.S.0014.000000T0000Z-180902T0000Z/ Mason-Oceana-Muskegon- 941 PM EDT Fri Aug 31 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM NORTH OF HOLLAND TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... Grand Haven State Park... and Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...South winds of 15 to 25 mph will build waves to 3 to 5 feet. This will result in strong longshore currents and structural currents on the south side of piers and breakwaters. Those will be the most dangerous locations to swim. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
082 WHUS43 KGRR 010725 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 325 AM EDT Sat Sep 1 2018 MIZ037-043-050-011530- /O.CON.KGRR.BH.S.0014.000000T0000Z-180902T0000Z/ Mason-Oceana-Muskegon- 325 AM EDT Sat Sep 1 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM NORTH OF HOLLAND TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... Grand Haven State Park... and Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...South winds of 15 to 25 mph will build waves to 3 to 5 feet. This will result in strong longshore currents and structural currents on the south side of piers and breakwaters. Those will be the most dangerous locations to swim. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ MIZ056-011530- /O.CON.KGRR.BH.S.0014.000000T0000Z-180902T0000Z/ Ottawa- 325 AM EDT Sat Sep 1 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM NORTH OF HOLLAND TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... Grand Haven State Park... and Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...South winds of 15 to 25 mph will build waves to 3 to 5 feet. This will result in strong longshore currents and structural currents on the south side of piers and breakwaters. Those will be the most dangerous locations to swim. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
355 WHUS43 KGRR 011449 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 1049 AM EDT Sat Sep 1 2018 MIZ037-043-050-012300- /O.CON.KGRR.BH.S.0014.000000T0000Z-180902T0000Z/ Mason-Oceana-Muskegon- 1049 AM EDT Sat Sep 1 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM NORTH OF HOLLAND TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... Grand Haven State Park... and Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...South winds of 15 to 25 mph with waves of 3 to 5 feet. This will result in strong longshore currents and structural currents on the south side of piers and breakwaters. Those will be the most dangerous locations to swim. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ MIZ056-012300- /O.CON.KGRR.BH.S.0014.000000T0000Z-180902T0000Z/ Ottawa- 1049 AM EDT Sat Sep 1 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM NORTH OF HOLLAND TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... Grand Haven State Park... and Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...South winds of 15 to 25 mph with waves of 3 to 5 feet. This will result in strong longshore currents and structural currents on the south side of piers and breakwaters. Those will be the most dangerous locations to swim. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
348 WHUS43 KGRR 011902 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 302 PM EDT Sat Sep 1 2018 MIZ037-043-050-056-012015- /O.CAN.KGRR.BH.S.0014.000000T0000Z-180902T0000Z/ Mason-Oceana-Muskegon-Ottawa- 302 PM EDT Sat Sep 1 2018 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Grand Rapids has cancelled the Beach Hazards Statement. The winds and waves have subsided to a safe height. $$ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 31, 3:54 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 31, 3:54 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
354 PM EDT Fri Aug 31 2018
LATEST UPDATE...
Minor Correction
.SYNOPSIS...
Issued at 245 PM EDT Fri Aug 31 2018
An extend period of warm and humid conditions with periods of
thunderstorms is expected through next Saturday. Areas of
excessive rainfall are possible.
&&
.SHORT TERM...(This evening through Sunday night)
Issued at 245 PM EDT Fri Aug 31 2018
We are watching for the potential of several lines of
thunderstorms starting around sunrise Saturday. Seems the threat
for strong storms as highest Saturday night as the front over the
area while a shortwave and assoicated jet segment track over the
area. The biggest threat is very heavy rainfall. The deep layer
shear is below 30 knots through the weekend. The low level jet
axis at midnight Saturday night is from just south of MKE to MBS.
That strongly supports storms over central Lower Michigan given
the upper jet is over upper Michigan. This results in an area of
strong upper divergence north of I-94 to near Route 10 around
midnight. Add to that the NAM shows precipitable water values
rising to over 2.00" by Sunday morning over most of the area and
there is little question this could be a very wet night in some
areas. So, given the shortwave, instability, high precipitable
water values and warm Lake Michigan, and dynamic forcing, I have
to agree with the WPC's marginal risk for excessive rainfall in
the Saturday night / Sunday morning time frame.
As for the first line of thunderstorms, these storms are a result
of the deep moisture pushing back into the area. Some of the CAMS
have the storms reaching the Lake Michigan shore, near US-31 then
rapidly dissipate, others have the storms crossing the entire CWA.
It should be noted that the 1000/850 moisture transport vectors do
not support that idea at this time, nor does the low level jet
position, it's axis at noon is over central Lake Michigan. So it
would seem to me the storms will come on shore around sunrise than
dissipate as they cross US-131.
One the shortwave is through the area upper heights rise and the
threat for storms diminish but there is enough instablity for
afternoon thunderstorms inland.
.LONG TERM...(Monday through Friday)
Issued at 245 PM EDT Fri Aug 31 2018
I am very concerned that this will be a very wet week and some
locations, maybe many locations, in Southwest Michigan could see
excessive rainfall. Now that the ground has gotten saturated over
the central and northern parts of the area, this sort of pattern
is conducive to flooding problems.
Even though our POPs are not all that high through the extend
period, that may be really deceiving as some times we think low
chances mean a low threat for heavy rain. In this case that is not
true. Our chance of rain are not to high only because timing and
location for the storms is questionable this far out.
Another issue is how hot it gets. Our 500 mb heights rise to
between 592 and 598 dam as as the Bermuda high continues to
expand into Wednesday. Typically high temperatures with those high
of heights are in the lower to mid 90s, so do not be surprised of
by mid week highs are significantly higher than our current
forecast shows.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 245 PM EDT Fri Aug 31 2018
Expect solid VFR conditions through at least midnight. Then issues
develop as a line of thunderstorms heads from Wisconsin into
Michigan. At this time is seems the line would reach the MKG/GRR
area around 12z-15z. Since most of the high resolution models
show this line I put it in the MKG and GRR TAF forecast. That
being so, expect brief IFR visibilities as the main part of the
line moves through those TAF sites. I do not, at this time, expect
much in the way of gusty winds with the storms. The other
question is how far inland does that line of thunderstorms get
from the Lake Shore? I did not show the storms at the other TAF
sites since confidence is low on the storms reaching inland sites.
&&
.MARINE...
Issued at 334 PM EDT Fri Aug 31 2018
We will be issuing a Beach Hazard Statement for Saturday to go
along with the Small Craft Advisory already in effect. Sunday
should be a good beach day once any thunderstorms end during the
morning hours on Saturday.
&&
.HYDROLOGY...
Issued at 245 PM EDT Fri Aug 31 2018
A more active weather pattern will set back up for the Labor Day
weekend and last into the end of next week. Showers and
thunderstorms are possible over at least a portion of West Michigan
from late tonight through next Friday. Storms will have the
potential to produce very heavy rainfall in a short period of time,
and some locations will likely receive multiple rounds of heavy rain
over the next week. This will increase the potential for flooding,
especially in areas where water ponded earlier in the week or soils
remain saturated.
No flooding occurred on rivers and streams following heavy rain
Sunday through Wednesday, as river levels leading into the wet
pattern were on the low side. As of Friday morning, river levels
remain high over much of West Michigan. Rounds of heavy rain over
the next week may cause flooding, especially along the smaller
creeks and streams. Larger mainstem rivers such as the Muskegon,
Grand, and Kalamazoo could potentially see significant rises if
enough rain falls over the river basin, though it may take several
day for the water to work through the system.
Potential for flooding, including along rivers, will need to be
monitored throughout the next week.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from 8 PM EDT this evening through
Saturday evening for MIZ037-043-050.
LM...Small Craft Advisory from 8 PM this evening to 8 PM EDT Saturday
for LMZ847>849.
&&
SYNOPSIS...WDM
SHORT TERM...WDM
LONG TERM...WDM
AVIATION...WDM
HYDROLOGY...WDM
MARINE...WDMHazardous weather outlook, Aug 31, 3:34 AM EDT, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 334 AM EDT Fri Aug 31 2018 MIZ037>040-043>046-050>052-056>059-064>067-071>074-010745- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 334 AM EDT Fri Aug 31 2018 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Thunderstorms are possible after midnight but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible through the period. The main threats will be heavy rain, lightning and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-010745- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 334 AM EDT Fri Aug 31 2018 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will become hazardous to small craft tonight north of Grand Haven. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Winds and waves will be hazardous to small craft on Saturday north of Grand Haven.
In the hours before
Local storm report, Aug 31, 2:00 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
200 PM EDT FRI AUG 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TORNADO 1 WNW BALDWIN 43.90N 85.86W
08/28/2018 LAKE MI NWS STORM SURVEY
AN EF-0 TORNADO WITH ESTIMATED MAX WINDS OF 85 MPH CAUSED
TREE AND PROPERTY DAMAGE IN THE VILLAGE OF BALDWIN. PATH
LENGTH AROUND 1 MILE. MAXIMUM PATH WIDTH AROUND 500
YARDS. A SECOND TORNADO TOUCHED DOWN IN LAKE COUNTY
AROUND ONE-MILE TO THE SOUTHEAST OF THE END OF THE TRACK
OF THIS TORNADO...NEAR IDLEWILD.
0730 PM TORNADO 1 SE BALDWIN 43.89N 85.83W
08/28/2018 LAKE MI NWS STORM SURVEY
AN EF-1 TORNADO WITH ESTIMATED MAX WINDS OF 100 MPH
CAUSED TREE AND PROPERTY DAMAGE JUST EAST OF THE VILLAGE
OF BALDWIN NEAR IDLEWILD. PATH LENGTH AROUND 1 MILE.
MAXIMUM PATH WIDTH OF AROUND 500 YARDS. THIS TORNADO WAS
THE SECOND TORNADO PRODUCED FROM THIS STORM AND TOUCHED
DOWN JUST UNDER ONE MILE FROM THE END OF THE TRACK OF THE
PREVIOUS TORNADO.
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:29 AM EDT | Small Craft Advisory | GRR | 36 hr |
Nearby
Beach Hazards Statements in Michigan, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.